Alert archive / Washington / Areal Flood Warnings in 2014

Areal Flood Warning 2, NWS Spokane, WA

February 11, 20147 counties in Washington; 5 counties in Idaho

NWS Spokane, WA issued this areal flood warning at Feb 11, 2014, 1:09 PM PST for 7 counties in Washington; 5 counties in Idaho. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2014, 1:09 PM PST (21:09 UTC)
Expired
Feb 16, 2014, 1:15 PM PST
In force
5 days
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Douglas County, WA, Garfield County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 64 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this areal flood warning went out at Feb 11, 11:21 AM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 11, 11:21 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1121 AM PST Tue Feb 11 2014

.SYNOPSIS...
Another storm system will bring light to moderate precipitation to
the forecast area tonight and Wednesday. expect rain across the
south and snow across the north. More storms will track through
the region during the week. Each will deliver periods of
precipitation...mainly rain in the valleys and snow in the mountains.

&&

.DISCUSSION...
Currently we are in a break between weather disturbances. The
moisture associated with the exiting storm has finally moved out
of the region and the remaining Winter Weather Advisories were
ended. Stratus and areas of fog have developed through the morning
across all of the northern valleys and spilling south into the
Basin...Wenatchee Valley...Spokane area and portions of the
Palouse. As such fog and a bit more cloud cover was added to the
forecast. Areas in the stratus and fog will not make it to
forecasted highs and these temps were cooled off by a few degrees.

For tonight and Wednesday the next storm system will move into the
region and this storm will be a bit stronger than the last. Good
southerly flow will allow snow levels to begin to rise across the
southern zones. Not so confident that the northern mountain
valleys will see snow levels rise as quick as previous thinking
and highlights for the valleys may need to be added. A little
tougher call in areas that have stratus and fog as cooler
temperatures will most likely allow precipitation to begin as snow
or snow/rain mix before changing over to all snow. Also it looks
like the Waterville Plateau...Wenatchee Valley and part of the
northern basin may see some freezing rain early Wednesday morning.
Highlights will be updated with the afternoon package. Beyond that
conditions warm up enough for lower elevation rains and mountain
snow. /Tobin

&&

.AVIATION...
18Z TAFS: The forecast area is currently in between weather
systems. Some fog/stratus development has occurred behind the
exiting weather system...but is trying hard to mix out per
satellite imagery. As such expect widely variable conditions at
most TAF site through the afternoon as fog/stratus clears and
reforms. The biggest challenge will be the KGEG-KCOE corridor
where the stratus is expected to mix up and rebuild through the
afternoon. As such expect anywhere from VFR to MVFR at times and
possibly IFR on occasion. Otherwise TAF sites will be mainly VFR
through 00z. Moisture is quickly moving in from the west as the
next storm system is expected across the Cascades by this evening
and move across the forecast area through the night. Expect
precip at the KEAT/KMWH to start as snow but change over to rain
...with the possibility of an hour or so of freezing rain around
06z with IFR/LIFR conditions through the night. KGEG-KCOE will
begin as snow after 03z and turn to rain 06z-08z again with
IFR/LIFR cigs/vsby. For KPUW/KLWS precipitation as rain through
the night with MVFR conditions. /Tobin

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        33  33  40  33  38  32 /  10 100  80  30  30  70
Coeur d'Alene  34  32  39  34  38  31 /  10 100 100  70  60  70
Pullman        38  35  44  35  41  35 /  10 100  80  40  60  70
Lewiston       42  37  48  39  46  37 /  30 100  60  50  30  60
Colville       39  34  42  33  41  30 /  10 100  70  30  30  80
Sandpoint      36  32  39  33  39  30 /  20 100 100  90  80  60
Kellogg        35  32  39  33  38  32 /  30 100 100  90  90  80
Moses Lake     33  35  45  33  44  32 /  10  80  10  10  10  70
Wenatchee      31  32  42  33  41  32 /  10  80  20  10  10  80
Omak           32  30  41  30  41  28 /  10  90  30  10  10  80

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from 10 PM PST this evening through Friday evening
     for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
     Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
     Northern Panhandle.

     Winter Storm Watch from 4 PM PST this afternoon through
     Wednesday afternoon for Northern Panhandle.

     Winter Storm Watch from 4 PM PST this afternoon through
     Wednesday evening for Central Panhandle Mountains.

WA...Winter Storm Watch from 4 PM PST this afternoon through late
     tonight for Okanogan Highlands-Okanogan Valley.

     Flood Watch from 10 PM PST this evening through Friday evening
     for Lower Garfield and Asotin Counties-Northeast Blue
     Mountains-Northeast Mountains-Spokane Area-Upper Columbia
     Basin-Washington Palouse.

     Winter Storm Watch from 4 PM PST this afternoon through
     Wednesday afternoon for Northeast Mountains.

     Winter Storm Watch from 4 PM PST this afternoon through
     Wednesday afternoon for East Slopes Northern Cascades.

&&
Hazardous weather outlook, Feb 11, 6:17 AM PST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
617 AM PST TUE FEB 11 2014

WAZ038-042-043-121430-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
617 AM PST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE MOUNTAINS AND VALLEYS WILL SEE PERIODS OF HEAVY SNOW TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY
WINDS ARE ALSO LIKELY TONIGHT AND WEDNESDAY.

IDZ001-004-WAZ037-121430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
617 AM PST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MOUNTAINS WILL SEE PERIODS OF HEAVY SNOW ALL WEEK AS SNOW IN
THE VALLEYS TURN TO RAIN. VERY WINDY CONDITIONS WILL BE LIKELY
WEDNESDAY.

IDZ002-003-026-027-WAZ031>036-041-044-121430-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
617 AM PST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE WITH HEAVY MOUNTAIN SNOW
AND MIXED RAIN AND SNOW IN THE VALLEYS. GUSTY WINDS ARE ALSO
LIKELY TUESDAY NIGHT AND WEDNESDAY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 1:07 PM PSTAreal Flood WarningOTXAsotin, Douglas, Garfield, Lincoln, Okanogan, Spokane and 1 more5 days
Feb 11, 1:49 PM PSTWinter Storm WarningOTXDouglas, Ferry, Okanogan, Pend Oreille, Spokane, Stevens23 hr

Nearby

Areal Flood Warnings in Washington, 2014Areal Flood Warnings in Idaho, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.